How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32280
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have been on Paroxatine about 17 years. In October I had

Resolved Question:

I have been on Paroxatine about 17 years. In October I had a break down which has now resorted in a personal court case. My doctor gradually kept increasing my Seroxat and didn't seem to get anywhere in treating my anxiety. Eventually I had got to the maximum dose of 60mg which didn't work very well. so the doctor put me on Pregabalin as a bridge so I could come down off Paroxatine. At the moment I am on 225 mg of Pregabalin, and I have now come down to 5mg of Seroxat. To say the least I feel out of sorts, Woozey, quite a bit anxious, memory is hurendous, I also feel fluey. Night sweats are bad, body temperature rises at night. What is my next step and which anti depressant is the best one to go on after been on Seroxat?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi--a few questions first please. How fast was your taper down on the Seroxat? How long have you been on the Pregabalin?
Customer: replied 2 years ago.

I have tapered down over roughly 3 months and been on Pregabalin about 5 months

Expert:  Dr. Chip replied 2 years ago.
OK--Is you doctor aware of your symptoms and if so has he done any tests to see what may be going on?
Customer: replied 2 years ago.

Not yet

Expert:  Dr. Chip replied 2 years ago.
OK We can continue after this if you'd like but first you need some testing like thyroid function, a test for anemia, and tests for vitamin D and B12 deficiency. Some of the problem may be side effects of the Pregabalin so I would consider weaning you off that. As for a different medication for your anxiety I would consider either Wellbutrin or Klonipin
Customer: replied 2 years ago.

what is the best way to get of the last 5mg of Paroxatine? Is it safe to take one of these other medicines while on Paroxatine and Pregabalin?, as I have heard Pregabalin is hard to come off as well

Expert:  Dr. Chip replied 2 years ago.
You should ask you doctor but I would have you take 5mg ever other day for two weeks and then every third day for two weeks and then stop. I wouldn't put you on a new medication until then. The Pregabalin also needs a slow wean over about a month
Customer: replied 2 years ago.

How can I deal with my anxiety until I am off all those?

Expert:  Dr. Chip replied 2 years ago.
You could start the new medication in about a week. Also, if you haven't been seeing a therapist I would send you to a psychologist trained in cognitive behavioral therapy and also send you to an acupuncturist.
Customer: replied 2 years ago.

Can I take Diazepam only my anxiety until I was on Pregabalin was off the scale. sweating shaking couldn't eat and depressed

Expert:  Dr. Chip replied 2 years ago.
Yes--diazepam would be fine for now.
Dr. Chip and 2 other Medical Specialists are ready to help you